Day 19 – Hair Loss

What is the most visual side effect of going through chemotherapy?…. ya it’s hair loss. It was one of things Rachana was apprehensive about when the treatment started and pretty consistently asked the doctor if this is a side effect that occurs in some or all patients. So far she’s been pretty brave about the loss of hair she experienced in the last 2-3 days. This morning it fell in big chunks.

Hair loss, I think, is probably the easiest and the toughest of all side effects. Easiest, as there is hardly any physical duress. Toughest, as it’s the most physical display of the duress the body is going through. The mental game has just started and Rachana is handling it very well. And anyways, Rachana is going to look pretty chic when the hair grows back and she can have a new style every few weeks with different hair lengths.

The ANC went up from 20 to 70. Everyone is cautiously optimistic as it might be just a blip or a sign of things turning around – we’ll know if it continues to trek up the next few days. Visually, Rachana was slightly better than yesterday. Her speed of opening and closing her eyelids gives me a very good hint. Daily walks are down to hardly one round of 5-7 mins. I have to hold her the whole time as she is very dizzy and have to remind her to open her eyes when walking. So she’s not great yet, but getting better.

 

Advertisements

One thought on “Day 19 – Hair Loss

  1. Hair is not a big deal. They will grow back very fast. Don’t worry Rachana. As Sangeet said you can get new hair styles done every few weeks with different length 🙂
    For now don’t worry about it and be strong the way you have been all these past few weeks.

    Lots of love and best wishes
    Anu

    Like

Comments are closed.